i used it with cymbalta to keep my mind from racing at night. i have chronic functional adominal pain. my memory is getting worst and i have fallen twice in last two months. i am very proactive abtmy health. my VA doctor is no help. what is the best way to taper off this benzo? i am not on any other meds no ,major health events at 67 yrs. i plan to take melatonin to sleep.
The best way to taper off is slowly. All of the manufacturers have scored the 1mg tablets. I would recommend that every other day you take only .5mg. Do that for a week. Then for 2 days take .5mg, next day 1mg, next two days .5mg, etc. for a week. After that you should be able to take .5mg daily for a week. Then you can start taking .5mg every other day for a week and so forth. This is how my oncologist told me to taper from 60mg of morphine to 30mg per day. I had absolutely no problems. I hope this helps you too.
Everyone reacts differently to going off these benzodiazepines. I would start with decreasing it more slowly. In my case, it took me months to get off of 0.5 mg of clonezapam. I went down by a quarter of the pill or less at a time. Each time, I would have 3 to 4 weeks of severe depression. Then it would subside. Then I would go down another small junk and again would go thru severe depression. If I had gone down any faster, I would have either committed suicide or been committed. That's how bad the depression was. So you must think that the clonezapam caused your memory loss and loss of coordination? Is that right?
I am trying to get off 1 mg of Klonopin that I've used for 22 years for sleep. I can't use any at night with my new sleep med, so am having to take it during the day. So far, after two weeks I've gotten to be able to split the dose in half - .5 mg in the morning and .5 mg afternoon. Now I've just shaved a tiny bit off of each half. In a couple of days I'll shave off a bit more. It may take months, but this is how I've gotten off other meds - a tiny bit at a time. Good luck! EJ23
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Sep 2010 • 1 answer
Posted 7 Aug 2011 • 3 answers
Posted 19 Oct 2013 • 3 answers
Posted 21 Feb 2014 • 2 answers
Posted 12 Sep 2016 • 1 answer